Alert archive / Arkansas / Flash Flood Warnings in 2009
Flash Flood Warning 26, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 10, 2009, 4:03 PM CDT for Nevada County, Arkansas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2009, 4:03 PM CDT (21:03 UTC)
- Expired
- May 10, 2009, 5:00 PM CDT
- In force
- 57 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Nevada County, AR
The radar
The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.1 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 728 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 459 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.6
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 10, 3:19 PM CDT, 44 minutes earlier.
Area forecast discussion, May 10, 3:19 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
319 PM CDT SUN MAY 10 2009
.DISCUSSION...
SAME STORY DIFFERENT DAY. CONVECTION RIDING THE 850 FRONT CONTINUES
TO CAUSE PROBLEMS ALONG THE RED RIVER OF TX/OK AND IN SW AR...WHERE
SOME 4 TO 8 INCHES OF RAIN HAS FALLEN AND FLOODING CONTINUES. ELSEWHERE...
CONVECTION HAS ALSO INITIATED ALONG THE SFC FRONT...IN VERY UNSTABLE
AIRMASS. THUS...SVR WATCH 286 IN EFFECT UNTIL 8 PM FOR SOME OF OUR
NORTH CENTRAL LOUISIANA PARISHES. WEAK IMPULSES IN THE ZONAL FLOW
ALOFT AND ISENTROPIC UPGLIDE WILL CONTINUE TO PROVIDE LIFT FOR SHOWERS
AND THUNDERSTORMS...WITH HEAVIEST QPF DURING THE EARLY AFTERNOON MONDAY.
LOOKS LIKE THE PATTERN WILL CONTINUE THROUGH TUESDAY MORNING...BEFORE
THE FRONT SHIFTS N AND FINALLY GIVES THE NRN SECTIONS OF THE REGION
SOME DRYING TIME. THAT BEING SAID...WILL EXTEND THE FF WATCH UNTIL
7 PM MONDAY.
BY TUESDAY EVENING...THE REGION WILL START TO DRY OUT AHEAD OF OUR
NEXT FRONT. FRONT MOVES INTO CENTRAL OK EARLY THURSDAY MORNING...WITH
ACCOMPANYING UPPER TROUGH MOVING IN OVER CENTRAL TX. GFS/EURO DIFFER
SOMEWHAT ON TIMING AND POSITION OF FRONT/TROUGH...SO BLENDED THE
TWO WHEN CONSIDERING POPS. BOTH AGREE...HOWEVER...THAT RAIN WILL
BE A POSSIBILITY THROUGH THE WEEKEND. SUNDAY MAY BE INTERESTING...
CONSIDERING THAT THE EURO ELUDES TO A POTENTIALLY SEVERE EVENT...WITH
A DEEP NEGATIVELY TILTED TROUGH THROUGH...WHILE THE GFS KEEPS THE
TROUGH FURTHER NE. /12/
&&
.AVIATION...
THE FRONTAL BOUNDARY HAS EDGED NORTHWARD AND LIES BETWEEN I20 AND
I30 THIS AFTERNOON...BUT STILL IS SOMEWHAT STATIONARY. VFR/MVFR
CLOUD CONDITIONS CONTINUE TO THE SOUTH OF THE BOUNDARY...WHILE IFR
TO MVFR CONDITIONS ARE BEING OBSERVED ALONG AND NORTH OF THE
BOUNDARY. SCATTERED TSRA ACTIVITY CONTINUES TO TRACK ON EITHER SIDE
OF THE BOUNDARY. SO TEMPO TSRA AND VCTS WILL REMAIN COMMON AT MOST
TAF SITES THIS AFTERNOON/EVENING. LFK WILL SEE LESS ACTIVITY. /11/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 65 77 63 87 70 / 30 50 30 30 10
MLU 65 77 61 85 68 / 40 50 30 30 10
DEQ 60 66 55 79 65 / 70 80 40 40 10
TXK 59 69 58 82 67 / 60 80 40 40 10
ELD 59 70 58 81 67 / 50 80 40 40 20
TYR 65 78 64 88 72 / 30 50 20 20 10
GGG 64 78 63 88 71 / 20 50 30 30 10
LFK 68 87 70 90 71 / 20 30 20 20 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...NONE.
OK...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR THE FOLLOWING
ZONES: OKZ077.
TX...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR THE FOLLOWING
ZONES: TXZ096-097.
&&
12/11Hazardous weather outlook, May 10, 11:30 AM CDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1130 AM CDT SUN MAY 10 2009 ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-111200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE- 1130 AM CDT SUN MAY 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE TODAY AND TONIGHT...AS A SERIES OF UPPER LEVEL DISTURBANCES CONTINUE TO MOVE THROUGH THE REGION. HOWEVER...HEAVY RAINFALL ALONG WITH FLASH FLOODING WILL BE THE MOST SIGNIFICANT THREAT...CONSIDERING THAT 4 TO JUST OVER 8 INCHES OF RAIN HAS FALLEN IN THE PREVIOUS 24 HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE THREAT FOR FLASH FLOODING AND SEVERE THUNDERSTORMS WILL CONTINUE THROUGH AT LEAST MONDAY EVENING. RAINFALL TOTALS OVER THIS REGION MAY END UP NEAR 10 INCHES BEFORE THE RAIN FINALLY MOVES OUT. TUESDAY INTO WEDNESDAY LOOKS TO BRING DRIER AIR INTO THE AREA...BUT THURSDAY MAY BRING ANOTHER COLD FRONT AND MORE RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. LAZ001>006-010>014-017>022-TXZ108>112-124>126-136>138-149>153- 165>167-111200- CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD- UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1130 AM CDT SUN MAY 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG A FRONTAL BOUNDARY TODAY. THERE IS A SLIGHT CHANCE THAT SOME OF THESE STORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT. THIS ACTIVITY WILL LIKELY DISSIPATE SHORTLY AFTER SUNSET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE CHANCES FOR AFTERNOON SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH AT LEAST MONDAY. SOME OF THE STORMS COULD BECOME SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. TUESDAY INTO WEDNESDAY LOOKS TO BRING DRIER AIR INTO THE AREA...BUT THURSDAY MAY BRING ANOTHER COLD FRONT AND MORE SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED TODAY OR TONIGHT. 12
In the hours before
Local storm report, May 10, 10:35 AM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1035 AM CDT SUN MAY 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM FLASH FLOOD N TEXARKANA 33.44N 94.07W
05/10/2009 BOWIE TX EMERGENCY MNGR
CAR STALLED IN HIGH WATER ON COOPER LANE IN THE EXTREME
NORTHERN PORTION OF TEXARKANA.
&&
MBERRYLocal storm report, May 10, 10:37 AM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1037 AM CDT SUN MAY 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM FLASH FLOOD REDWATER 33.36N 94.25W
05/10/2009 BOWIE TX EMERGENCY MNGR
HIGH WATER REPORTED ON TRISTATE ROAD IN REDWATER.
&&
MBERRYLocal storm report, May 10, 1:39 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
139 PM CDT SUN MAY 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM FLASH FLOOD VALLIANT 34.00N 95.09W
05/10/2009 MCCURTAIN OK EMERGENCY MNGR
NUMEROUS STATE HIGHWAYS AND ROADS CLOSED. RESCUING PEOPLE
FROM CARS WASHED OFF ROADS. WATER IN HOUSES CAUSING
EVACUATIONS.
&&
STEVENSSpecial weather statement, May 10, 3:00 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CDT SUN MAY 10 2009
ARZ073-LAZ004-006-102200-
CLAIBORNE-UNION-
300 PM CDT SUN MAY 10 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 500 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN SOUTH CENTRAL ARKANSAS...
SOUTHERN UNION...
IN NORTHWEST LOUISIANA...
NORTHEASTERN CLAIBORNE...
IN NORTH CENTRAL LOUISIANA...
UNION...
INCLUDING THE FOLLOWING LOCATIONS...
HUTTIG...JUNCTION CITY...LAPILE...STRONG...BERNICE AND
FARMERVILLE...
AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS PRODUCING HEAVY RAINFALL ALONG A LINE EXTENDING
FROM 12 MILES SOUTHEAST OF ATLANTA TO 12 MILES SOUTHEAST OF
HAMBURG...MOVING EAST AT 25 MPH.
HAIL SMALLER THAN THREE QUARTERS OF AN INCH...AND WINDS 40 TO 50 MPH
ARE EXPECTED WITH THESE STORMS.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
D. BUTTSSpecial weather statement, May 10, 3:03 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
303 PM CDT SUN MAY 10 2009
LAZ011>013-018-019-102100-
BIENVILLE-JACKSON-NATCHITOCHES-RED RIVER-WINN-
303 PM CDT SUN MAY 10 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 400 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
SOUTHERN BIENVILLE...EASTERN RED RIVER AND NORTHERN
NATCHITOCHES...
IN NORTH CENTRAL LOUISIANA...
JACKSON AND NORTHERN WINN...
INCLUDING THE FOLLOWING LOCATIONS...
COUSHATTA AND JONESBORO...
AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST
OF JONESBORO TO 9 MILES NORTHEAST OF COUSHATTA...MOVING EAST AT 15
MPH.
HAIL SMALLER THAN THREE QUARTERS OF AN INCH...AND WINDS UP TO 50 MPH
ARE EXPECTED WITH THESE STORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
D. BUTTSSpecial weather statement, May 10, 3:08 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
308 PM CDT SUN MAY 10 2009
ARZ050-051-059>061-102100-
HEMPSTEAD-HOWARD-LITTLE RIVER-NEVADA-SEVIER-
308 PM CDT SUN MAY 10 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 400 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
LITTLE RIVER...NEVADA...HEMPSTEAD...SEVIER AND HOWARD...
INCLUDING THE FOLLOWING LOCATIONS...
ALLEENE...ASHDOWN...BEN LOMOND...BLEVINS...BLUFF CITY...EMMET...
FULTON...HOPE...HORATIO...LOCKESBURG...MINERAL SPRINGS...
NASHVILLE...PERRYTOWN...PRESCOTT...SARATOGA...TOLLETTE...
WASHINGTON...WILTON AND WINTHROP...
AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL ALONG A LINE
EXTENDING FROM PRESCOTT TO WASHINGTON TO 5 MILES SOUTHWEST OF
ALLEENE...MOVING EAST AT 30 MPH.
HAIL SMALLER THAN THREE QUARTERS OF AN INCH...AND WINDS AROUND 50
MPH ARE EXPECTED WITH THESE STORMS.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
D. BUTTSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 10:16 PM CDT | Flash Flood Warning | SHV | Bowie | 3 hr |
| May 9, 10:21 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 24 min |
| May 9, 10:41 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 64 min |
| May 10, 1:05 AM CDT | Severe Thunderstorm Warning | SHV | Red River | 55 min |
| May 10, 1:50 AM CDT | Severe Thunderstorm Warning | SHV | Red River | 55 min |
| May 10, 2:05 AM CDT | Flash Flood Warning | SHV | Red River | 12 hr |
| May 10, 6:31 AM CDT | Flash Flood Warning | SHV | Bowie | 8 hr |
| May 10, 10:00 AM CDT | River Flood Warning | SHV | Bowie, Red River | 6 days |
| May 10, 11:20 AM CDT | River Flood Warning | SHV | Bienville, Bossier, Red River, Webster | 7 days |
| May 10, 11:22 AM CDT | River Flood Warning | SHV | Bienville, Bossier, Caddo, Natchitoches, Red River | 6 days |
| May 10, 11:22 AM CDT | River Flood Warning | SHV | Grant, Natchitoches, Red River | 10 days |
| May 10, 1:12 PM CDT | Severe Thunderstorm Warning | SHV | Winn | 48 min |
| May 10, 3:16 PM CDT | Tornado Warning | SHV | Bienville, Jackson, Natchitoches, Red River, Winn | 29 min |
| May 10, 3:43 PM CDT | Tornado Warning | SHV | Bienville, Jackson, Natchitoches, Winn | 47 min |
| May 10, 4:29 PM CDT | Tornado Warning | SHV | Grant, Natchitoches, Winn | 46 min |
| May 10, 4:55 PM CDT | Tornado Warning | SHV | Natchitoches, Red River | 35 min |
| May 10, 5:18 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Grant, LaSalle, Winn | 42 min |
| May 10, 5:39 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Natchitoches, Red River | 51 min |
| May 10, 6:07 PM CDT | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Red River | 38 min |
| May 10, 6:40 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell | 35 min |
| May 10, 12:58 AM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 32 min |
| May 10, 2:36 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard | 54 min |
| May 10, 3:21 AM CDT | Severe Thunderstorm Warning | SHV | Nevada | 54 min |
| May 10, 4:57 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Little River | 63 min |
| May 10, 5:38 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 52 min |
| May 10, 7:26 AM CDT | Flash Flood Warning | SHV | Nevada | 7 hr |
| May 10, 9:58 AM CDT | River Flood Warning | SHV | Howard, Little River, Sevier | 6 days |
| May 10, 2:17 PM CDT | Flash Flood Warning | SHV | Hempstead, Howard, Little River, Sevier | 4 hr |
Nearby
Flash Flood Warnings in Arkansas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.